Home > Kidney Condition > Chronic Kidney Disease > CKD Symptoms Complications >

Email a Friend

Can Kidney Disease Cause Thinning Of Hair

2015-08-13 01:42

Can Kidney Disease Cause Thinning Of HairWe all know kidney disease can cause various symptoms and result in body changes. Changes to your body such as hair loss or nail discoloration may happen when you have chronic kidney disease (CKD) and are on dialysis. Well then, how does CKD causing thinning of hair?

For people with chronic kidney disease, hair and nail changes are common. But there are a couple of reasons why hair and nail changes occur in those with kidney disease: malnutrition and side effects of certain medicines.

Malnutrition

Hair is made up of protein. For some people with kidney disease, food can taste different and patients usually have a loss of appetite. This means your dietary protein sources such as meat, poultry, fish and eggs may not be adequate for your kidney diet. A proper kidney diet has a good amount of dietary protein and other nutrients that are able to help keep hair and nails healthy.

However, CKD patients may not get enough vitamins because of diet restriction and/or losses of vitamins during dialysis. A special renal vitamin is usually prescribed. If you are not taking a renal vitamin, ask your doctor if you should take one.

Zinc and thinning hair

Hair loss can indicate a zinc deficiency. People with CKD are at high risk for zinc deficiency for several reasons. A low protein diet is low in zinc and may not meet a person’s daily needs. Loss of appetite particularly for meat and other protein foods, reduces zinc intake. At last, a diet that limits beans, nuts, whole grains and dairy products also contribute to zinc deficiency since these are the main sources of zinc. In addition to hair loss, zinc deficiency can also contribute to nail changes, taste changes, poor wound healing, skin lesions and impaired immune response.

Besides, deficient calcium, iron and B vitamins can all be related to hair loss.

Certain medicines

Certain medicines can also cause hair loss. You can ask to have tests done to determine if medicines you have been prescribed are related to hair loss. It is important to know if medicines you are taking is causing your body changes. Do not stop the medicines until the doctor tells you to do so. Moreover, reactions to drugs can be another reason for hair loss.

The above is the reason why CKD causes hair loss. If you have any question or doubt, you can leave us a message below or consult our online doctor directly.

Leave a Message

Leave your problems and contact information to us. Our nephrologist will contact you and give you professional treatment advice in 24 hours.

Name:
E-mail*:
Age:
Sex:Male Female
Phone*:
Viber:
Skype:
WhatsApp:
Country:
Subject:
Message:

Latest Articles

Leading Causes of CKD

Treatment for Diabetes Induced Stage 4 Kidney Disease

How to Lower High Uric Acid in Kidney Disease

Home Remedy For Proteinuria in CKD

What Causes Kidney Function to Drop for Kidney Patients

Reason and Solution to High Protein Discharge in Urine for Kidney Patients